Alert archive / South Dakota / High Wind Warnings in 2022

High Wind Warning 10, NWS Aberdeen, SD

October 13, 202216 counties in South Dakota

NWS Aberdeen, SD issued this high wind warning at Oct 13, 2022, 2:41 AM CDT for 16 counties in South Dakota. It took effect at Oct 13, 2022, 11:00 AM CDT. It was in force for 8 hr. 27 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 13, 2022, 2:41 AM CDT (07:41 UTC)
In effect from
Oct 13, 2022, 11:00 AM CDT
Expired
Oct 13, 2022, 7:00 PM CDT
In force
8 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 11:15 AM CDTNON-TSTM WND GST 5810 W Long Lake, SDMESONET STATION LLKS2 EUREKA 13 ENE.
Oct 13, 12:53 PM CDTNON-TSTM WND GST 589 Nnw Vivian, SDMESONET STATION 13 VIVIAN (SDDOT).
Oct 13, 1:23 PM CDTNON-TSTM WND GST 5813 Nnw Sansarc, SDMESONET STATION 168 FOSTER BAY (SDDOT).
Oct 13, 1:45 PM CDTNON-TSTM WND GST 5810 Sw Chantler Creek Re, SDMESONET STATION 202 HAYES (SDDOT).
Oct 13, 1:48 PM CDTNON-TSTM WND GST 595 Wnw Mclaughlin, SDMESONET STATION 205 MCLAUGHLIN (SDDOT).
Oct 13, 2:06 PM CDTNON-TSTM WND GST 6311 S Bullhead, SDMESONET STATION GRRS2 BULLHEAD 10 S.
Oct 13, 2:23 PM CDTNON-TSTM WND GST 591 Ne Ridgeview, SDMESONET STATION 204 RIDGEVIEW (SDDOT).
Oct 13, 2:41 PM CDTNON-TSTM WND GST 611 Ne Timber Lake, SDMESONET STATION 293 TIMBER LAKE (SDDOT).
Oct 13, 2:54 PM CDTNON-TSTM WND GST 635 Wnw Mclaughlin, SDMESONET STATION 205 MCLAUGHLIN (SDDOT).
Oct 13, 3:13 PM CDTNON-TSTM WND GST 594 W Trail City, SDMESONET STATION 178 TRAIL CITY (SDDOT).
Oct 13, 3:21 PM CDTNON-TSTM WND GST 581 Ne Timber Lake, SDMESONET STATION 293 TIMBER LAKE (SDDOT).
Oct 13, 3:24 PM CDTNON-TSTM WND GST 645 Wnw Mclaughlin, SDMESONET STATION 205 MCLAUGHLIN (SDDOT).
Oct 13, 3:27 PM CDTNON-TSTM WND GST 582 N Pierre Regional Air, SDMESONET STATION AV812 PIERRE.
Oct 13, 3:35 PM CDTNON-TSTM WND GST 6010 Sw Chantler Creek Re, SDMESONET STATION 202 HAYES (SDDOT).
Oct 13, 3:42 PM CDTNON-TSTM WND GST 654 N Agar, SDMESONET STATION 212 SD RWIS AGAR.
Oct 13, 3:53 PM CDTNON-TSTM WND GST 601 E Pierre Regional Air, SDASOS STATION KPIR PIERRE MUNI AP.
Oct 13, 3:56 PM CDTNON-TSTM WND GST 581 Nw Mobridge Municipal, SDASOS STATION KMBG MOBRIDGE MUNI AP.
Oct 13, 4:06 PM CDTNON-TSTM WND GST 7211 S Bullhead, SDMESONET STATION GRRS2 BULLHEAD 10 S.
Oct 13, 4:20 PM CDTNON-TSTM WND GST 631 Ene Harrold, SDMESONET STATION 19 HARROLD (SDDOT).
Oct 13, 4:26 PM CDTNON-TSTM WND GST 601 Ne Stephan, SDMESONET STATION 183 MACS CORNER (SDDOT).
Oct 13, 4:33 PM CDTNON-TSTM WND GST 621 Ne Ridgeview, SDMESONET STATION 204 RIDGEVIEW (SDDOT).
Oct 13, 4:36 PM CDTNON-TSTM WND GST 641 Ne Stephan, SDMESONET STATION 183 MACS CORNER (SDDOT).
Oct 13, 4:46 PM CDTNON-TSTM WND GST 643 Se Reliance, SDMESONET STATION 54 RELIANCE (SDDOT).
Oct 13, 4:47 PM CDTNON-TSTM WND GST 585 Sw Java, SDMESONET STATION 313 5SE SELBY (SDDOT).
Oct 13, 4:59 PM CDTNON-TSTM WND GST 6013 N Vivian, SDMESONET STATION RFPS2 VIVIAN 13 N.
Oct 13, 5:06 PM CDTNON-TSTM WND GST 6511 S Bullhead, SDMESONET STATION GRRS2 BULLHEAD 10 S.
Oct 13, 5:28 PM CDTHIGH SUST WINDS 401 Nnw Lees Corner, SDMESONET STATION 289 LEES CORNER (SDDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2022-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2022-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

271 
WWUS73 KABR 130741
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
241 AM CDT Thu Oct 13 2022

SDZ003>005-009-010-015>017-033>037-051-131545-
/O.NEW.KABR.HW.W.0010.221013T1600Z-221014T0000Z/
Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk-
Stanley-Sully-Hughes-Hyde-Hand-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Mobridge, 
Ipswich, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, 
Pierre, Highmore, Miller, and Fort Thompson
241 AM CDT Thu Oct 13 2022 /141 AM MDT Thu Oct 13 2022/

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central and north central South Dakota.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

SDZ006>008-011-018>023-045-048-131545-
/O.NEW.KABR.WI.Y.0037.221013T1600Z-221014T0000Z/
Brown-Marshall-Roberts-Day-Spink-Clark-Codington-Grant-Hamlin-
Deuel-Jones-Lyman-
Including the cities of Aberdeen, Britton, Sisseton, Webster, 
Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Murdo, 
and Kennebec
241 AM CDT Thu Oct 13 2022

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central and northeast South Dakota.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Dorn
3 follow-up statements
770 
WWUS73 KABR 131534
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1034 AM CDT Thu Oct 13 2022

SDZ003>005-009-010-015>017-033>037-051-140000-
/O.CON.KABR.HW.W.0010.221013T1600Z-221014T0000Z/
Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk-
Stanley-Sully-Hughes-Hyde-Hand-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Mobridge, 
Ipswich, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, 
Pierre, Highmore, Miller, and Fort Thompson
1034 AM CDT Thu Oct 13 2022 /934 AM MDT Thu Oct 13 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central and north central South Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

SDZ006>008-011-018>023-045-048-140000-
/O.CON.KABR.WI.Y.0037.221013T1600Z-221014T0000Z/
Brown-Marshall-Roberts-Day-Spink-Clark-Codington-Grant-Hamlin-
Deuel-Jones-Lyman-
Including the cities of Aberdeen, Britton, Sisseton, Webster, 
Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Murdo, 
and Kennebec
1034 AM CDT Thu Oct 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central and northeast South Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
TMT
537 
WWUS73 KABR 131923
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
223 PM CDT Thu Oct 13 2022

SDZ045-048-140000-
/O.UPG.KABR.WI.Y.0037.000000T0000Z-221014T0000Z/
/O.EXA.KABR.HW.W.0010.000000T0000Z-221014T0000Z/
Jones-Lyman-
Including the cities of Murdo and Kennebec
223 PM CDT Thu Oct 13 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Jones and Lyman Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

SDZ003>005-009-010-015>017-033>037-051-140000-
/O.CON.KABR.HW.W.0010.000000T0000Z-221014T0000Z/
Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk-
Stanley-Sully-Hughes-Hyde-Hand-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Mobridge, 
Ipswich, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, 
Pierre, Highmore, Miller, and Fort Thompson
223 PM CDT Thu Oct 13 2022 /123 PM MDT Thu Oct 13 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of central and north central South Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

SDZ006>008-011-018>023-140000-
/O.CON.KABR.WI.Y.0037.000000T0000Z-221014T0000Z/
Brown-Marshall-Roberts-Day-Spink-Clark-Codington-Grant-Hamlin-
Deuel-
Including the cities of Aberdeen, Britton, Sisseton, Webster, 
Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake
223 PM CDT Thu Oct 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Brown, Marshall, Roberts, Day, Spink, Clark, 
  Codington, Grant, Hamlin and Deuel Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
TMT
240 
WWUS73 KABR 140002
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
702 PM CDT Thu Oct 13 2022

SDZ003>005-009-010-015>017-033>037-045-048-051-140115-
/O.EXP.KABR.HW.W.0010.000000T0000Z-221014T0000Z/
Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk-
Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Mobridge, 
Ipswich, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, 
Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson
702 PM CDT Thu Oct 13 2022 /602 PM MDT Thu Oct 13 2022/

...HIGH WIND WARNING HAS EXPIRED...

Wind speeds have fallen below High Wind Warning criteria and will
continue to diminish through the evening hours. Therefore, the
High Wind Warning has been allowed to expire. 

$$

SDZ006>008-011-018>023-140115-
/O.EXP.KABR.WI.Y.0037.000000T0000Z-221014T0000Z/
Brown-Marshall-Roberts-Day-Spink-Clark-Codington-Grant-Hamlin-
Deuel-
Including the cities of Aberdeen, Britton, Sisseton, Webster, 
Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake
702 PM CDT Thu Oct 13 2022

...WIND ADVISORY HAS EXPIRED...

Wind speeds have fallen below Wind Advisory criteria, therefore
the Wind Advisory has been allowed to expire. 

$$

Parkin

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Oct 13, 12:35 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Oct 13, 12:35 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1235 AM CDT Thu Oct 13 2022

.UPDATE...
Issued at 1232 AM CDT Thu Oct 13 2022

See below for an aviation forecast discussion for the 06Z TAFs.

UPDATE Issued at 922 PM CDT Wed Oct 12 2022

Current forecast is on track, therefore no changes made at this
time.

&&

.SHORT TERM...(This Evening through Thursday Night)
Issued at 344 PM CDT Wed Oct 12 2022

Strong winds persist this afternoon, especially over central South
Dakota where gusts have reached the 60 to 70 mph range. Had already
upgraded some west-river counties earlier this afternoon to a High
Wind Warning as obs started coming in higher than 58 mph. Locations
further east of the warning have even started coming in with gusts
over 58 mph, but expect this to wane somewhat by 00Z this evening.

Main concerns in the short term are winds and fire danger, and
resultant headlines. Will let today's headlines ride until the
scheduled expiration this evening. Went ahead and issued a Red Flag
Warning for Thursday as well, as strong winds will continue with
forecast RH to remain in the 20 to 30 percent range. Left the MN
counties a watch for right now in collaboration with MPX and more
marginal RH values out that way, but could certainly see an upgrade
this evening or overnight.

Also dealing with scattered showers all afternoon over the eastern
CWA as shortwave energy continues to roll through. Even a report of
graupel at Watertown. Been adjusting POPs in coverage and percentage
much of the day to account for radar/HRRR/hi-res model trends. Still
activity upstream to move through so have inserted POPs into the
early evening hours as well. The abundance of cloud cover and
showers was a little more than expected for eastern areas, so this
has put a damper on the RFW verification somewhat, as RH values
remain pretty high in some areas. RH has been bouncing around quite
a bit over the eastern part of the RFW, depending on where clouds
and showers are vs sunshine. Will leave headlines in place for the
time being, as RH in Sisseton dropped to 29 percent earlier, but has
now risen into the 40s. Evening shift can evaluate and may be able
to cancel a few hours early across the far east.

.LONG TERM...(Friday through Wednesday)
Issued at 344 PM CDT Wed Oct 12 2022

No significant model clustering/differences with the large scale
pattern overall. The pattern will feature a Rex block setup with a
high over low western CONUS block and a large low pressure system
spinning over the Great Lakes/Ontario region. Pretty significant
model differences in the timing of fronts and pushes of cold air
however, which introduces quite a bit of uncertainty in the
temperature forecast. That said, the general theme is for below
normal temperatures through the long term period.

A cold front will track across the region Friday. As previously
mentioned models have varying solutions on the timing of this
feature and the MaxT spread across ensembles is quite large. Most
models do have the front through by late morning/early afternoon
with cold air advection following. Will likely see MaxT's peak early
in the afternoon and fall rapidly by late afternoon/evening. Cold
air advection could help wring out a couple of sprinkles/showers,
but left POPs out for now. Fire weather may still be a concern going
into Friday. RH values probably won't hit criteria, but the winds
and dry fuels will still result in at least an elevated concern.

The remainder of the long term is defined by rounds of frequent
shots of cold air from the northeast. Models are struggling to
converge on temperature solutions. Ensemble spread is 10+ degrees for
MaxT for the entire rest of the period. Due to uncertainly the
blended guidance was not modified.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1232 AM CDT Thu Oct 13 2022

Terminals KABR,KATY,KPIR,KMBG

VFR conditions will prevail across the area overnight and through
the day Thursday. Breezy northwest winds will continue through the
night into Thursday morning, before increasing into the 25 to 45
knot range late Thursday morning through early Thursday evening.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning from noon today to 7 PM CDT this evening for
     SDZ003>011-015>023-033>037-045-048-051.

MN...Fire Weather Watch from noon CDT today through this evening for
     MNZ039-046.

&&

UPDATE...Dorn
SHORT TERM...TMT
LONG TERM...Serr
AVIATION...Dorn
Hazardous weather outlook, Oct 12, 4:51 AM CDT, 21 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
451 AM CDT Wed Oct 12 2022

SDZ003-015-033>037-045-048-051-131000-
Corson-Dewey-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
451 AM CDT Wed Oct 12 2022 /351 AM MDT Wed Oct 12 2022/

This Hazardous Weather Outlook is for central South Dakota and
north central South Dakota.

.DAY ONE...Today and tonight.

A Wind Advisory remains in effect today for strong northwest winds.
A Red Flag Warning remains in effect today because these strong
northwest winds, combined with dry air and dry fuels, are creating
extreme grassland fire danger today, and fire starts will rapidly
grow and run in today's environment.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong northwest winds are expected again on Thursday. Very high to
extreme grassland fire danger is projected for Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ004>007-009>011-016>019-131000-
Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day-Potter-Faulk-
Spink-Clark-
451 AM CDT Wed Oct 12 2022

This Hazardous Weather Outlook is for north central South Dakota
and northeast South Dakota.

.DAY ONE...Today and tonight.

A Wind Advisory remains in effect today for strong northwest winds.
A Red Flag Warning remains in effect today because these strong
northwest winds, combined with dry air and dry fuels, are creating
very high grassland fire danger today, and fire starts will likely
rapidly grow and run in today's environment.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong northwest winds are expected again on Thursday. Very high
grassland fire danger is projected for Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ008-020>023-131000-
Roberts-Codington-Grant-Hamlin-Deuel-
451 AM CDT Wed Oct 12 2022

This Hazardous Weather Outlook is for northeast South Dakota.

.DAY ONE...Today and tonight.

Windy northwest winds are in store for the area today. A Red Flag
Warning has been issued for today because these northwest winds,
combined with dry air and dry fuels, are creating very high grassland
fire danger today, and fire starts could rapidly grow and run in
today's environment.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Windy northwest winds are expected again on Thursday. Very high
grassland fire danger is projected for Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ039-046-131000-
Traverse-Big Stone-
451 AM CDT Wed Oct 12 2022

This Hazardous Weather Outlook is for west central Minnesota.

.DAY ONE...Today and tonight.

Breezy to windy northwest winds are in store for the area today,
creating elevated fire danger.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Breezy to windy northwest winds are expected again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Dorn

In the hours before

Local storm report, Oct 12, 9:23 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
923 PM CDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     NON-TSTM WND GST 11 S BULLHEAD           45.61N 101.06W
10/12/2022  M72 MPH          CORSON             SD   MESONET

            MESONET STATION GRRS2 BULLHEAD 10 S.

0238 PM     NON-TSTM WND GST 1 E PIERRE REGIONAL AIR 44.38N 100.28W
10/12/2022  M69 MPH          HUGHES             SD   ASOS

            ASOS STATION KPIR PIERRE MUNI AP.

0439 PM     NON-TSTM WND GST 1 NNW LEES CORNER       44.08N 99.33W
10/12/2022  M69 MPH          BUFFALO            SD   MESONET

            MESONET STATION 289 LEES CORNER (SDDOT).

0223 PM     NON-TSTM WND GST 1 NE TIMBER LAKE        45.43N 101.07W
10/12/2022  M66 MPH          DEWEY              SD   MESONET

            MESONET STATION 293 TIMBER LAKE (SDDOT).

0230 PM     NON-TSTM WND GST 4 W TRAIL CITY          45.47N 100.81W
10/12/2022  M66 MPH          CORSON             SD   MESONET

            MESONET STATION 178 TRAIL CITY (SDDOT).

0234 PM     NON-TSTM WND GST 1 WNW SUMMIT            45.31N 97.05W
10/12/2022  M64 MPH          ROBERTS            SD   MESONET

            MESONET STATION 55 SUMMIT (SDDOT).

0324 PM     NON-TSTM WND GST 4 ESE AKASKA            45.31N 100.06W
10/12/2022  M62 MPH          WALWORTH           SD   MESONET

            MESONET STATION 209 LOWRY (SDDOT).

1139 AM     NON-TSTM WND GST 3 N GANN VALLEY         44.08N 98.99W
10/12/2022  M60 MPH          BUFFALO            SD   MESONET

            MESONET STATION 201 GANN VALLEY (SDDOT).

0157 PM     NON-TSTM WND GST 2 N PIERRE REGIONAL AIR 44.41N 100.30W
10/12/2022  M60 MPH          HUGHES             SD   MESONET

            MESONET STATION AV812 PIERRE.

0234 PM     NON-TSTM WND GST 4 N AGAR                44.90N 100.08W
10/12/2022  M60 MPH          POTTER             SD   MESONET

            MESONET STATION 212 SD RWIS AGAR.

0240 PM     NON-TSTM WND GST 1 NE RIDGEVIEW          45.09N 100.79W
10/12/2022  M60 MPH          DEWEY              SD   MESONET

            MESONET STATION 204 RIDGEVIEW (SDDOT).

0230 PM     NON-TSTM WND GST 13 NNW SANSARC          44.67N 101.14W
10/12/2022  M59 MPH          STANLEY            SD   MESONET

            MESONET STATION 168 FOSTER BAY (SDDOT).

0353 PM     NON-TSTM WND GST 3 SE RELIANCE           43.85N 99.56W
10/12/2022  M59 MPH          LYMAN              SD   MESONET

            MESONET STATION 54 RELIANCE (SDDOT).

0320 PM     NON-TSTM WND GST 1 SW TIMBER LAKE        45.42N 101.09W
10/12/2022  M59 MPH          DEWEY              SD   MESONET

            MESONET STATION TIMS2 TIMBER LAKE (SD
            MESONET).

0238 PM     NON-TSTM WND GST 1 NW MOBRIDGE MUNICIPAL 45.55N 100.42W
10/12/2022  M58 MPH          WALWORTH           SD   ASOS

            ASOS STATION KMBG MOBRIDGE MUNI AP.

0437 PM     NON-TSTM WND GST 10 SW CHANTLER CREEK RE 44.39N 100.77W
10/12/2022  M58 MPH          STANLEY            SD   MESONET

            MESONET STATION 202 HAYES (SDDOT).

&&

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:41 AM CDTWind AdvisoryABRBrown, Clark, Codington, Day, Deuel, Grant and 6 more16 hr

Nearby

High Wind Warnings in South Dakota, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.